Alert archive / New York / Gale Watches in 2009
Gale Watch 2, NWS Buffalo, NY
NWS Buffalo, NY issued this gale watch at Feb 10, 2009, 3:31 PM EST. It took effect at Feb 12, 2009, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 3:31 PM EST (20:31 UTC)
- In effect from
- Feb 12, 2009, 4:00 AM EST
- Expired
- Feb 11, 2009, 4:31 AM EST
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
024 WHUS71 KBUF 102031 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 331 PM EST TUE FEB 10 2009 LOZ042-043-062-063-110445- /O.NEW.KBUF.GL.A.0002.090212T0900Z-090212T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- 331 PM EST TUE FEB 10 2009 ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. WINDS WILL INCREASE TO GALE FORCE LATE WEDNESDAY AND SUBSIDE LATE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ044-045-064-065-110445- /O.NEW.KBUF.GL.A.0002.090212T1200Z-090212T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 331 PM EST TUE FEB 10 2009 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. WINDS WILL INCREASE TO GALE FORCE THURSDAY MORNING AND SUBSIDE TOWARD EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
2 follow-up statements
887 WHUS71 KBUF 110308 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1008 PM EST TUE FEB 10 2009 LOZ042-043-062-063-111115- /O.CON.KBUF.GL.A.0002.090212T0900Z-090212T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- 1008 PM EST TUE FEB 10 2009 ...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. WINDS WILL INCREASE TO GALE FORCE LATE WEDNESDAY AND SUBSIDE LATE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ044-045-064-065-111115- /O.CON.KBUF.GL.A.0002.090212T1200Z-090212T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1008 PM EST TUE FEB 10 2009 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. WINDS WILL INCREASE TO GALE FORCE THURSDAY MORNING AND SUBSIDE TOWARD EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ SAGE
255 WHUS71 KBUF 110931 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 431 AM EST WED FEB 11 2009 LOZ042-043-062-063-111745- /O.UPG.KBUF.GL.A.0002.090212T0900Z-090212T2300Z/ /O.NEW.KBUF.GL.W.0003.090212T1300Z-090213T0100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- 431 AM EST WED FEB 11 2009 ...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ044-045-064-065-111745- /O.UPG.KBUF.GL.A.0002.090212T1200Z-090212T2300Z/ /O.NEW.KBUF.GL.W.0003.090212T1300Z-090213T0100Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 431 AM EST WED FEB 11 2009 ...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EST THURSDAY. LOW PRESSURE TRACKING UP THE ST LAWRENCE RIVER THURSDAY MORNING WILL SLIDE OFF THE CANADIAN MARITIMES COAST THURSDAY EVENING. THE TIGHT PRESSURE GRADIENT AROUND THE LOW WILL CAUSE THE WINDS TO INCREASE TO GALE FORCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TJP
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Feb 10, 3:16 PM EST, 15 minutes earlier.
Area forecast discussion, Feb 10, 3:16 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
316 PM EST TUE FEB 10 2009
.SYNOPSIS...
A DEEPENING STORM WILL MOVE FROM THE SOUTHERN PLAINS TO MICHIGAN BY
WEDNESDAY EVENING...THEN JUST NORTH OF LAKE ONTARIO OVERNIGHT AND
SPEED OFF TO THE COAST ON THURSDAY. TEMPERATURES WILL BE
UNSEASONABLY WARM AHEAD OF THE STORM...THEN A SHARP COLD FRONT WILL
SWEEP ACROSS THE REGION WEDNESDAY NIGHT FOLLOWED BY STRONG WINDS AND
RAIN SHOWERS...WHICH WILL TURN TO SNOW SHOWERS THURSDAY. HIGH
PRESSURE AND SEASONABLY COOL CONDITIONS ARE THEN EXPECTED THROUGH
THE WEEKEND, WITH ONLY A CHANCE OF LIGHT SNOW SATURDAY WHEN LOW
PRESSURE MOVES ACROSS THE APPALACHIANS.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
SOUTHERLY WINDS WILL BE THE MAIN INFLUENCE ON THE OVERNIGHT
CONDITIONS. EXPECT A MILD NIGHT FOR THIS TIME OF YEAR WITH OVERNIGHT
LOWS IN THE LOWER TO MIDDLE 40S FOR THE WESTERN COUNTIES TO THE
FINGER LAKES AND MOSTLY IN THE MIDDLE 30S FOR THE EASTERN LAKE
ONTARIO REGION. SKIES WILL BE PARTLY TO MOSTLY CLOUDY WHICH WILL
HELP TO MAINTAIN THE MILDER TEMPS OVERNIGHT...ASSISTED BY THE SOUTH
TO SOUTHWEST WINDS AND SOME DOWNSLOPE WARMING. DEWPOINTS WILL BE ON
THE RISE AS WELL WHICH MAY RESULT IN PATCHY FOG AND AREAS OF LOWER
CLOUDS...BUT LITTLE CHANCE FOR ANY RAIN AS A BROAD RIDGE ALOFT
PROVIDES GENERAL SUBSIDENCE AND DRIER AIR ALOFT.
WEDNESDAY WILL SEEM QUITE SPRINGLIKE WITH HIGH TEMP REACHING THE 60
DEGREE MARK AT MANY LOWER ELEVATION LOCATIONS AND EVEN IN THE LOWER
TO MIDDLE 50S ACROSS THE SOUTHERN TIER. THE EASTERN LAKE ONTARIO
REGION WILL HAVE MAX TEMPS IN THE UPPER 40S TO THE MID 50S WHICH IS
STILL SOME 15 TO 20 DEGREES ABOVE SEASONAL AVERAGES FOR THE FIRST
HALF OF FEBRUARY. WHEREAS THE BUFFALO AND ROCHESTER RECORD HIGHS FOR
FEBRUARY 11TH ARE 68 AND 70 RESPECTIVELY AND NOT LIKELY TO BE BROKEN
ON WEDNESDAY...THE RECORD HIGH FOR SYRACUSE IS 59 AND MAY BE
REPRESENTATIVE OF THE POSSIBILITY FOR NEAR RECORD HIGH TEMPS FOR THE
EASTERN LAKE ONTARIO REGION...IF THAT AREA DOES REACH THE MIDDLE 50S.
WITH THE INCREASING LOW LEVEL MOISTURE AND THE TRANSITION FROM THE
UPPER RIDGE TO THE APPROACHING TROUGH AND SURFACE LOW...WILL HAVE
INCREASING POPS LATE IN THE DAY ACROSS THE WESTERN COUNTIES. BY MID
MORNING...THE 12Z NAM12 SHOWS A BROAD REGION OF 50KT+ WINDS AT 850MB
ACROSS AND NORTH OF THE OHIO VALLEY ALONG THE EASTERN FLANK OF A
DEEPENING SURFACE LOW. THIS LOW LEVEL FORCING SHOULD BRING A LAYER
OF MID LEVEL OMEGA...VERTICAL MOTION...ACROSS WESTERN NY DURING THE
AFTERNOON WITH THE LIKELY CHANCE OF A FEW SHOWERS. THERE WILL BE
BETTER DEEP LAYER FORCING LATER WED NIGHT WITH A BETTER CHANCE OF
SHOWERS AND POSSIBLY THUNDERSTORMS.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
LOW PRESSURE OVER SOUTHERN MICHIGAN WILL CROSS JUST NORTH OF LAKE
ONTARIO THEN SPEED TO THE ATLANTIC COAST ON THURSDAY. WINDS LATE
THURSDAY NIGHT, WITH THE 12Z GFS SHOWING 57 KNOTS WINDS AT 925 MB
AND A 10 MB RISE, WITH THE CORE OF THE HIGH WINDS ACROSS THE AREA.
WINDS ARE NOT AS HIGH ON THE THE NAM, BUT WE HAVE NONETHELESS
ISSUED A HIGH WIND WATCH FOR LATE WEDNESDAY NIGHT INTO THURSDAY.
BOTH THE NAM AND THE GFS SHOW CATEGORICAL POPS FOR WEDNESDAY NIGHT
AND THURSDAY, AND WE HAVE FOLLOWED. IT SHOULD BE ALL RAIN WEDNESDAY
NIGHT, THEN CHANGING TO WET SNOW OR RAIN THURSDAY WITH TEMPERATURES
IN THE LOW TO MID 30S, AND SOME ACCUMULATIONS EXPECTED OVER HIGHER
ELEVATIONS.
THE WINDS SUBSIDE THURSDAY NIGHT, BUT MOISTURE REMAINS, AND
CONVERGENCE WILL BRING LIKELY POPS EAST OF LAKE ONTARIO AND ALONG
THE CHAUTAUQUA RIDGE AS TEMPERATURES CONTINUE TO FALL. THE NORTHWEST
FLOW CONTINUES AND BY FRIDAY IT WILL BE MARGINALLY COLD ENOUGH FOR
LAKE SNOWS SOUTHEAST OF LAKES WHERE WE HAVE CONTINUED CHANCE POPS.
ACCUMULATIONS ARE NOT EXPECTED TO BE SIGNIFICANT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LOOK FOR A RELATIVELY BENIGN PERIOD DURING THIS STRETCH. BOTH THE
ECMWF AND GFS SHOW A RELATIVELY ZONAL FLOW RETURNING ACROSS THE
CONUS...WITH SEASONABLY COOL TEMPERATURES ALOFT ALONG THE
U.S./CANADIAN BORDER. HIGH PRESSURE OVER CANADA WILL DOMINATE, BUT
THERE IS A CHANCE ON SATURDAY THAT SNOW WILL WORK NORTH OF A LOW
EXPECTED TO CROSS THE APPALACHIANS. THE GFS AND ECMWF DIVERGE FOR
SUNDAY THROUGH TUESDAY, WITH THE 12Z ECMWF BRINGING A LOW TO THE
SOUTH OF US SUNDAY, WHILE THE GFS KEEPS AN INCREASINGLY COLD NORTH
FLOW WITH CHANCES OF LAKE SNOWS THROUGH THE PERIOD. BUT ASIDE FROM
THE DETAILS, BOTH MODELS KEEP IT SEASONABLY COLD. WE HAVE FOLLOWED
THE LOW CHANCE POPS IN THE MOS GUIDANCE, WITH A CHANCE OF SNOW
SHOWERS ALONG THE SOUTH SHORE OF LAKE ONTARIO.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
MID DAY SATELLITE SHOWING A CLEARING LINE MOVING NORTHEAST ALONG
LAKE ERIE AND SHOULD CONTINUE THE IMPROVING TREND FOR KBUF/KIAG/KROC
THROUGH THE AFTERNOON AND EVENING WITH MVFR CLOUD DECK ERODING TO
VFR CONDITIONS.
TONIGHT MID LEVEL RIDGING AND WARM AIR ADVECTION WILL BUILD OVER THE
REGION...EFFECTIVELY STEEPENING A LOW LEVEL INVERSION. INCREASING
LOW LEVEL MOISTURE BENEATH THE INVERSION SHOULD PROMOTE AN EXPANDING
LOW STRATUS DECK AFTER MIDNIGHT. THIS WILL BRING INCREASING CHANCES
OF MVFR CIGS BETWEEN 06Z-12Z WEDNESDAY WITH SOME IFR ACROSS THE
HIGHER TERRAIN OF THE SOUTHERN TIER. VSBY IS ALSO LIKELY TO
DETERIORATE LATE TONIGHT WITH INCREASING SURFACE DEWPOINTS OVER COLD
GROUND AND SNOWPACK.
OUTLOOK...
WEDNESDAY...MVFR/VFR IN RAIN SHOWERS..ESP LATE IN THE DAY. STRONG
WINDS POSSIBLE WEDNESDAY NIGHT.
THURSDAY...MVFR/IFR IN SNOW SHOWERS. STRONG WINDS POSSIBLE.
FRIDAY...MVFR/IFR IN SNOW SHOWERS.
SATURDAY...MVFR POSSIBLE IN SNOW.
&&
.MARINE...
SOUTH WINDS WILL FRESHEN WEDNESDAY AS LOW PRESSURE TRACKS INTO
SOUTHERN ONTARIO AND JUST NORTH OF THE LAKE OVERNIGHT.
THEN...WESTERLY GALES ARE LIKELY THURSDAY AFTER ITS TRAILING COLD
FRONT PASSES. THEY WILL DIMINISH LATE THURSDAY NIGHT AND FRIDAY.
FRESH WINDS SOUTHERLY WINDS WILL CONTINUE INTO WEDNESDAY AS LOW
PRESSURE TRACKS INTO SOUTHERN ONTARIO AND JUST NORTH OF THE LAKE
OVERNIGHT. THEN...WESTERLY GALES ARE LIKELY THURSDAY AFTER ITS
TRAILING COLD FRONT PASSES. THEY WILL DIMINISH LATE THURSDAY NIGHT
AND FRIDAY.
&&
.HYDROLOGY...
THERE HAS BEEN LITTLE CHANGE FROM EARLIER TUESDAY WITH RESPECT TO
THE LOCATION AND DISPOSITION OF THE EXISTING ICE JAMS ON
CAYUGA...CAZENOVIA AND BUFFALO CREEKS. FLOOD WATCHES REMAIN IN
EFFECT THROUGH THURSDAY MORNING TO COVER THE POSSIBILITY OF ICE JAM
FLOODING ON THESE CREEKS...AS WELL AS ALONG CATTARAUGUS CREEK NEAR
SUNSET BAY. WHILE LOCALIZED FLOODING ALONG THESE CREEKS WILL BE
POSSIBLE THROUGH THIS MORNING...BY FAR THE BIGGER THREAT WILL COME
FROM THIS AFTERNOON THROUGH WEDNESDAY NIGHT AS WE GET INTO A STRONG
WARMUP...WHICH WILL PEAK WEDNESDAY AFTERNOON AND EVENING AS
TEMPERATURES APPROACH THE 60 DEGREE MARK.
WE WILL BE FORTUNATE IN THAT EXPECTED QPF DURING THIS PERIOD DOES
NOT LOOK HEAVY...GENERALLY 0.25 INCH OR SO...SO RUNOFF WILL COME
MAINLY FROM SNOWMELT. WITH LITTLE SNOW LEFT AT LOWER ELEVATIONS...
ANY REAL FLOOD THREAT SHOULD BE RESTRICTED TO HIGHER ELEVATIONS
AND ICE JAMMING OF CREEKS. THE SITUATION ACROSS THE NORTH COUNTRY
MAY BE MORE PROBLEMATIC AS THE WARMUP WILL BE BRIEFER...BUT
SNOWPACK IS HEAVIER. THE SITUATION WILL BE MONITORED AND BECOME
CLEARER AS WE GET CLOSER TO THE EVENT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ010-019-085.
HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
AFTERNOON FOR NYZ001>003-010>014-019>021-085.
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR NYZ004>008.
MARINE...GALE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
AFTERNOON FOR LOZ042-043-062-063.
GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR LOZ044-045-064-065.
&&
SYNOPSIS...APB
NEAR TERM...WCH
SHORT TERM...APB
LONG TERM...APB
AVIATION...HITCHCOCK/WCH
MARINE...APB
HYDROLOGY...SFMHazardous weather outlook, Feb 10, 7:09 AM EST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 709 AM EST TUE FEB 10 2009 NYZ010-019-085-111215- NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- 709 AM EST TUE FEB 10 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.LOWER ELEVATIONS...PLENTY OF SNOW REMAINS ACROSS THE HIGHER TERRAIN AT THE CREEK HEADWATERS. SOME RAINFALL WEDNESDAY AND WEDNESDAY EVENING WILL ALSO ADD TO THE RUNOFF. THIS WILL LEAD TO SIGNIFICANT RISES ON AREA CREEKS AND RIVERS. ICE JAMS ARE IN PLACE ALONG MANY OF THE BUFFALO AREA CREEKS AND CATTARAUGUS CREEK. ICE JAM FLOODING IN THESE AREAS WILL POSE THE GREATEST RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>006-011>014-020-021-111215- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY- 709 AM EST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE LATEST MODEL GUIDANCE CONTINUES TO FORECAST A DEVELOPING STORM OVER THE SOUTHERN PLAINS TUESDAY NIGHT...WHICH IS FORECAST TO RAPIDLY STRENGTHEN AND TRACK TO NEAR THE SOUTHERN END OF LAKE HURON WEDNESDAY NIGHT BEFORE MOVING DOWN THE SAINT LAWRENCE VALLEY THURSDAY. THE PROJECTED PATH OF THE STORM IS VERY FAVORABLE FOR STRONG WINDS...ESPECIALLY FOR LOCATIONS EXTENDING DOWNWIND OF LAKE ERIE TO THE GENESEE VALLEY. THIS INCLUDES THE BUFFALO AND ROCHESTER AREAS. THERE STILL REMAINS SOME UNCERTAINTY WITH RESPECT TO THE EXACT TRACK AND INTENSITY OF THIS STORM. THERE IS A CHANCE OF DAMAGING WIND GUSTS LATE WEDNESDAY NIGHT AND THURSDAY IF THE STORM TRACK REMAINS FAVORABLE. IN ADDITION...A CONVECTIVE LINE OF SHOWERS AND THUNDERSTORMS IS POSSIBLE ALONG A SHARP COLD FRONT WEDNESDAY NIGHT. IF THIS CONVECTIVE LINE DEVELOPS...IT MAY ALSO PRODUCE STRONG DAMAGING WINDS. VERY WARM TEMPERATURES TUESDAY AND WEDNESDAY WILL BRING ANOTHER ROUND OF SIGNIFICANT SNOWMELT AND RUNOFF. WHILE MUCH OF THE SNOW HAS MELTED IN THE LOWER ELEVATIONS...PLENTY OF SNOW REMAINS ACROSS THE HIGHER TERRAIN AT THE CREEK HEADWATERS. SOME RAINFALL WEDNESDAY AND WEDNESDAY EVENING WILL ALSO ADD TO THE RUNOFF. THIS WILL LEAD TO SIGNIFICANT RISES ON AREA CREEKS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-111215- JEFFERSON-LEWIS- 709 AM EST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. RAIN SHOWERS WILL DEVELOP AROUND MIDDAY ACROSS THE NORTH COUNTRY. THE RAIN MAY BEGIN AS A VERY BRIEF PERIOD OF LIGHT FREEZING RAIN FROM THE BLACK RIVER VALLEY EAST AND NORTHEAST. AMOUNTS WOULD BE VERY LIGHT IF THIS DOES OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE LATEST MODEL GUIDANCE CONTINUES TO FORECAST A DEVELOPING STORM OVER THE SOUTHERN PLAINS TUESDAY NIGHT...WHICH IS FORECAST TO RAPIDLY STRENGTHEN AND TRACK TO NEAR THE SOUTHERN END OF LAKE HURON WEDNESDAY NIGHT BEFORE MOVING DOWN THE SAINT LAWRENCE VALLEY THURSDAY. THE PROJECTED PATH OF THE STORM IS VERY FAVORABLE FOR STRONG WINDS...ESPECIALLY FOR LOCATIONS EXTENDING DOWNWIND OF LAKE ERIE TO THE GENESEE VALLEY. THIS INCLUDES THE BUFFALO AND ROCHESTER AREAS. THERE STILL REMAINS SOME UNCERTAINTY WITH RESPECT TO THE EXACT TRACK AND INTENSITY OF THIS STORM. THERE IS A CHANCE OF DAMAGING WIND GUSTS LATE WEDNESDAY NIGHT AND THURSDAY IF THE STORM TRACK REMAINS FAVORABLE. IN ADDITION...A CONVECTIVE LINE OF SHOWERS AND THUNDERSTORMS IS POSSIBLE ALONG A SHARP COLD FRONT WEDNESDAY NIGHT. IF THIS CONVECTIVE LINE DEVELOPS...IT MAY ALSO PRODUCE STRONG DAMAGING WINDS. VERY WARM TEMPERATURES TUESDAY AND WEDNESDAY WILL BRING ANOTHER ROUND OF SIGNIFICANT SNOWMELT AND RUNOFF. WHILE MUCH OF THE SNOW HAS MELTED IN THE LOWER ELEVATIONS...PLENTY OF SNOW REMAINS ACROSS THE HIGHER TERRAIN AT THE CREEK HEADWATERS. SOME RAINFALL WEDNESDAY AND WEDNESDAY EVENING WILL ALSO ADD TO THE RUNOFF. THIS WILL LEAD TO SIGNIFICANT RISES ON AREA CREEKS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-111215- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 709 AM EST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALE FORCE WINDS ARE LIKELY LATER WEDNESDAY NIGHT AND THURSDAY AS A STRONG AREA OF LOW PRESSURE MOVES ACROSS THE GREAT LAKES REGION. IF THE CURRENT FORECAST TRACK AND INTENSITY OF THIS SYSTEM REMAINS SIMILAR...A FEW GUSTS MAY APPROACH STORM FORCE WEDNESDAY NIGHT AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:12 PM EST | High Wind Watch | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.